MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-150-150
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used an everflex entrust with a 6fr sheath and 0.0335 guidewire during treatment of a calcified lesion in the patients distal right superficial femoral artery and popliteal artery.No tortuosity reported and moderate calcification are reported.Lesion exhibited 75-80% stenosis.Ifu was followed.Embolic protection was not used.Device prepped without issue.Pre-dilation performed using a 5x120 pacific balloon.The thumbscrew/lock-pin was checked for securement prior to procedure.Lock-pin was removed prior to attempted deployment.It is reported during deployment, when the stent was partially deployed, the stent thumbwheel jammed and stopped spinning.The physician was successful in getting the wheel unjammed, but the stent would not unsheathe.The stent was deployed underneath the catheter sheath but when the catheter sheath was removed, the stent was completely elongated.After time, a balloon was able to be used for post-dilation.Procedure completed successfully.No injury reported.
 
Additional Manufacturer Narrative
Image evaluation: visual inspection.The everflex entrust was inspected.It was observed the red locking pin was not inserted the handle assembly.The stent was not loaded.The pusher was located approximately 31cm from the distal tip of the catheter.The thumb wheel was rotated with no resistance.The pusher did not advance within the catheter.The catheter shaft was bend a the distal edged of the blue isolation sheath approximately 160cm from the distal tip.The handle assembly was cracked open and observed the inner at the edge of the clear luer showed approximately 1 cm of buckling.It was noted the pull cable was fractured.The pull cable remained bonded to the silver outer.The pull cable fractured approximately 0.75cm from the proximal edge of the silver outer.The distal end of the pull cable connected to the thumb wheel was frayed.Image review: the customer provided two cine images from the reported procedure.The first image provided showed the vessel which was likely intended to be treated.Two potential areas of stenosis were found at the vessel.No treatment device was observed with the vessel.The second cine provided showed a stent deployed within the vessel.The right side of the cine image shows the distal end with the tantalum markers.The end of stent with the markers were not evenly spaced indicting signs of being compressed (distal end).As the stent was deployed further, the distance between the stent struts increased.The increased distance between the struts indicates the stent was elongated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: stent was deployed in target area.Force was applied to un-jam the thumbwheel.The handle was not cracked open.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8909660
Report Number2183870-2019-00406
Device Sequence Number2000501
Product Code NIP
UDI-Device Identifier00821684051634
UDI-Public00821684051634
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2022
Device Catalogue NumberEVD35-06-150-150
Device Lot NumberA859050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer08/22/2019
11/07/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date08/23/2019
11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR